Zoladex stopped working ? : Hi all, I have... - Endometriosis UK

Endometriosis UK

58,157 members46,255 posts

Zoladex stopped working ?

Caitlincee1 profile image

Hi all,

I have been on Zoladex 3.6mg injections for the past 9 months.

This injection has helped my pain and provided me with a better quality of life.

However, recently the past two months week before/few days prior to injection I’ve had severe flare up of pelvic pain.

Has anyone else had same experience ?

Thanks all in advance x

27 Replies

Hey! So I’m very similar, it’s been 5 months for me and the first 4 really were life changing but this month I’ve had a lot of chronic pain to the point where I’ve been sick. Honestly I’m not sure why this is, but I definitely know how you feel!x

So reassuring for me to hear this ! I thought it was just me- the pain is so bad I’ve been vomiting and no pain relief is helping :(

X

Have you had a break in between at all? Because doing my own research I found mostly for Endo they give you it for up to 6 months. So I was wondering if after this time frame it isn’t as effective and that’s why we are experiencing pain again!x

No I haven’t. I was only supposed to be on it until surgery but due to Covid doesn’t look like that will be happening anytime soon. Yeah I read it is only licensed for 6 months for endo for some reason. Xx

Noodle31 profile image
Noodle31 in reply to Caitlincee1

Did they give you add-back therapy (HRT)? I was also on Zoladex for nine months - without add-back as I was waiting for surgery - just wondering whether it might be the HRT giving you symptoms? Since we're so hormonally receptive. It's a tricky balance because Zoladex is so INTENSE and can damage your bones etc.

Caitlincee1 profile image
Caitlincee1 in reply to Noodle31

I never thought of that my consultant said the combined pill will work as a HRT. I’m on Clique pill which is Norgestimate and ethinylestradiol xx

Noodle31 profile image
Noodle31 in reply to Caitlincee1

I've been told to avoid the combined pill because it contains estrogen - so I'm just on the mini pill. Has been a godsend so far.

Caitlincee1 profile image
Caitlincee1 in reply to Noodle31

Oh really god I never knew that! Thank you. I will ask my consultant when I get speaking to her xx

Yes it starts to wear off definitely. I ended up going three weekly sometimes which my consultant agreed to. XX

Caitlincee1 profile image
Caitlincee1 in reply to Dogmad6

Thank you! I thought it was just me.

My GP at the moment won’t give me it early until gynae change the prescription so I’m here in agony.

Can’t seem to get through to gynae 🙈

Xx

Dogmad6 profile image
Dogmad6 in reply to Caitlincee1

Am sorry to hear that. It's horrible being in that situation. I wish you luck getting the help you need xx

Caitlincee1 profile image
Caitlincee1 in reply to Dogmad6

Thanks a very good GP is going to administer it to me early xx

Dogmad6 profile image
Dogmad6 in reply to Caitlincee1

That's great! xx

I've been on it for years by the way. xx

Hopeandpray profile image
Hopeandpray in reply to Dogmad6

Interesting! How come they allowed you stay on it for years? I was on it for 9 months and those were the best 9 months of my life since 8 years and that was 3 years ago. Now they won't even give it to me again no matter how I feel or what I say ☹️

Well my consultant prescribed me it for 2 years. Although I don’t know what she will do now that my pain keeps flaring up a week before it’s due again x

I moved home and changed GP and so my new GP stopped it and insisted it wasn't for long-term use.I hope you are also taking some meds to protect your bones while u are on Zoladex. It's important. I was taking Tibolone while I was on Zoladex.

I’m on combined oral contraceptive along with it so hopefully bones will be ok xx

👍👍

Dogmad6 profile image
Dogmad6 in reply to Hopeandpray

I'm very lucky I have a great consultant and GP but I had to plead my case. What helped was I've had multiple excision surgeries and it keeps coming back. I've had my share of seemingly endless suffering before getting to where I am now but I realise I am lucky compared to others.

I do have flare ups of pain off the scale even with this.

I would suggest you just keep on at them. It isn't acceptable to leave you to suffer. xx

Caitlincee1 profile image
Caitlincee1 in reply to Dogmad6

Thanks I do have a good GP thankfully so I’m hoping they are going to advocate for me xx

Hello, I am finding this. I am on my 5th one and I get pelvic pain, and slight break through bleeding. I have my follow up in a few weeks with my consultant. The 1st 3 months where amazing though, just disappointed it's not working as well now. Really don't want another surgery anytime soon and don't want periods/pain either so not sure what the answer will be xx

Yeah it’s frustrating when you think you’ve finally found something that’s helping! It’s always the week before my injection is due my pain flares up so bad! Im just on it until I get surgery but due to Covid urgent surgery’s on hold :( xx

Hey, I'm on Prostap injections and it was wonderful for 3 months. And now I'm getting pains and having to go to the loo after eating (endo is on my bowel). The side effects are pretty dire atm even with HRT so not sure whether to continue with them or not!

I do get side effects also that aren’t nice although nowhere near as bad as pain flare. It seems to be week or few days before my injection is due I get a flare. They think endo might be on my bowel also after previous obstruction so painful x

I noticed the week before my injections due its horrendous, mood wise. Like it's worn off. It's horrible isn't it? Are you able to speak to your consultant about it wearing off? I'm not due to see mine for another 3 months

Yeah my mood is terrible week before although that’s probably a combination of it wearing off and the pain flaring. I literally had a breakdown with my GP the other day. So he has contacted my gynae consultant. I’m sure she will telephone me at some point x

You may also like...